MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH COMPRESSION DEVICE FOR SUPRAPATELLAR; INSTRUMENT COMPRESSION

OBERDORF SYNTHES PRODUKTIONS GMBH COMPRESSION DEVICE FOR SUPRAPATELLAR; INSTRUMENT COMPRESSION
Catalog Number 03.010.443
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Part: 03.010.443; synthes lot: t140927; release to warehouse date: september 23, 2016; manufacture site: (b)(4); part expiration date: n/a; list of nonconformances: n/a.A review of the device history records (dhr) showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.No nonconformance reports (ncrs) were generated during the production of this device.Investigation site: (b)(4); selected flow: 2.Device interaction/functional visual inspection: the compression tool is completely screwed into the connecting screw.There are wear marks at the hexagon and at the end surface at the forefront visible.Function test: the devices are completely jammed, and a separation is impossible.Therefore, a function test of the individual parts is not possible.Nevertheless, both devices were assembled with an available insertion handle, part 03.010.440 and an expert tibial nail, part 04.004.346.The jammed devices could be assembled with the mating parts without any issues.Dimensional inspection: the devices are jammed, therefore only the shaft diameter of the compression tool could be checked during the investigation.Checked dimensions with caliper per drawing: shaft diameter: specification 4.2mm +/-0.1 / measured: 4.21mm = pass also the insertion depth was checked with the available insertion handle, the measured depth of the jammed compression tool was from the handle/nail interface 43.15mm.Drawing/specification review: the expert tibia nail drawing was reviewed to define the insertion depth of the compression tool.Considering the diameter of 4mm from the required locking screw the maximum insertion depth of the tool would be 41mm.The suprapatellar instrumentation for expert tibial nail surgical technique was reviewed and following relevant statements for insert compression device were found: ¿confirm that the nail is securely connected to the insertion handle using the screwdriver.Insert the compression device through the connecting screw and into the nail using the screwdriver.The compression device will contact the dynamic locking screw.Precaution: do not overtighten the compression device, it may deform the locking screw.¿ summary: the complaint condition is confirmed as the devices are jammed as complained.If the compression tool is used as intended, it will be never fully tightened into the connecting screw like in this case.As stated above, the maximum insertion depth would be 41mm, while the received tool is fully inserted at a depth of 43mm.In the current condition, the is no space left for this dynamic locking screw, which is also visible on the picture with the assembled nail.With the provided information, the exact cause of this occurrence cannot be defined.Based on the findings, we can only assume that either the insertion handle/nail connection was tightened with the compression tool before the locking screw was in place or that the compression device was overtightened with the locking screw in place.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in the (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2018, the compression device and connection screw stuck together and were unable to be separated.The procedure was completed with no delay.There was no patient harm.This report is for a compression device for suprapatellar.This is report 1 of 2 for (b)(4).

Brand Name
COMPRESSION DEVICE FOR SUPRAPATELLAR
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7874052
Report Number8030965-2018-56323
Device Sequence Number11201990
Product Code HWN
UDI-Device Identifier07611819501782
UDI-Public(01)07611819501782
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.443
Device Lot NumberT140927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1